MAUDE Adverse Event Report: THORATEC CORPORATION SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS
Model Number 106531LF2
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that log files were submitted for evaluation concerning driveline power fault alarm.The event log captured a driveline power fault alarm on (b)(6) 2023 at 12:23:39.At the time of the event, the patient was connected to a controller with low flow 2.0 software.The controller was exchanged to a standard system controller and the alarm was resolved.The log files from the newly connected controller contained no driveline faults indicating that there were no issues with the modular cable or the driveline.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section d3, g1: updated information.Section d1, brand name: corrected.Section d4, model number, catalog number, expiration date, and primary udi number: corrected section h4 - device manufacture date: corrected.Manufacturer's investigation conclusion: the reported event of a driveline power fault alarm was confirmed via analysis of the returned system controller.During testing of the returned system controller (serial number(b)(6)), a driveline power fault alarm activated upon connecting the driveline.The system controller was disassembled to inspect the internal components and no issues were observed.Circuit analysis of the system controller¿s main printed circuit board assembly (pcba) was performed, revealing that one of the components in the driveline circuitry, l54, was damaged; damage to this component would result in the reported event.The damaged main pcba was replaced with a known working main pcba and the issue resolved.The damage to the controller¿s main pcba did not impact the controller¿s ability to operate the pump at the set speed.A log file was submitted and downloaded for review, and data from the reported event date of 12oct2023 was reviewed.The log file captured a driveline power fault alarm from 12:10:00 to 12:37:52 that was associated with a power a broken fault; this is consistent with the damage observed on the controller¿s main pcba.The alarms did not affect the controller¿s ability to operate the pump at the set speed.A manufacturing analysis task was completed to further address the issue with a compromised component (l54) on the system controller¿s main pcba.Per the analysis, the root cause of the driveline power fault alarm was confirmed to be due to damage to inductor l54 and fuse f7 on the main pcba.Damage to these components can occur when there is a voltage surge or sustained over current at the j2 (perc) connector, where the left ventricular assist device connects to the system controller.A supplier corrective action request was initiated and the supplier was notified of the issue.Additionally, an awareness training was conducted for operators at both the abbott manufacturing site and at the supplier¿s manufacturing site.The device history records were reviewed and the records revealed that the heartmate 3 system controller, serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.Battery inspection data was reviewed for the backup battery, serial number (b)(6), revealing that the battery passed all inspection testing.Heartmate 3 instructions for use (ifu) section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including driveline power fault and controller fault alarms, and the actions to take if the issue does not resolve.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18049514
Report Number2916596-2023-07456
Device Sequence Number7499589
Product Code DSQ
UDI-Device Identifier05415067031105
UDI-Public(01)05415067031105(17)240911
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/11/2024
Device Model Number106531LF2
Device Catalogue Number106531LF2
Device Lot Number8743877
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight45 KG